Texas, 2007Flash Flood in Texas, September 11, 2007
September 11, 2007 · NWS EWX · 1 event in 1 county or zone
A cold front brought showers and thunderstorms which produced isolated heavy rain and flooding in Travis County.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A cold front brought showers and thunderstorms which produced isolated heavy rain and flooding in Travis County.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before the first event at Sep 11, 5:39 AM CST, 21 minutes earlier.
Area forecast discussion, Sep 11, 5:39 AM CST, 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
639 AM CDT TUE SEP 11 2007
.AVIATION...
A COLD FRONT MOVING SLOWLY THROUGH THE TX HILL COUNTRY INTO S CENTRAL
TX WILL PRODUCE SCATTERED TO NUMEROUS SHRA/TSRA AS THE FRONT CONTINUES
SOUTHWARD ACROSS THE AREA. MVFR CIGS WILL PREVAIL ALTHOUGH BRIEF
IFR CIGS AND VSBYS ARE POSSIBLE IN THE SHRA/TSRA. N-NE SFC WINDS
AT 10 TO 15 KNOTS WILL PREVAIL BEHIND THE COLD FRONT WITH HIGHER
WIND GUSTS OF 30 TO 40 KNOTS POSSIBLE WITH THE TSRA THIS AFTERNOON.
CIGS WILL GRADUALLY BECOME VFR MOST AREAS BY 00Z WITH SCT LINGERING
SHRA/TSRA MAINLY OVER THE COASTAL AND RIO GRANDE PLAINS.
&&
.PREV DISCUSSION... /ISSUED 231 AM CDT TUE SEP 11 2007/
DISCUSSION...A COLD FRONT IS DRAPED ACROSS NORTH TEXAS THIS
MORNING AND WILL MOVE INTO SOUTH CENTRAL TEXAS BY NOON. IT IS A
PRETTY DESCENT COLD FRONT FOR THIS TIME OF YEAR...WITH
TEMPERATURES IN THE 60S IN THE TEXAS PANHANDLE AND
OKLAHOMA...ALONG WITH DEWPOINT TEMPERATURES IN THE 50S. AHEAD OF
THE COLD FRONT..SHOWERS AND THUNDERSTORMS ARE INITIATING IN
CENTRAL TEXAS AT THIS TIME. EXPECT THESE SHOWERS AND THUNDERSTORMS
TO CONTINUE THIS MORNING AND TRACK SOUTHWARD AHEAD OF THE FRONTAL
BOUNDARY. LOCALLY HEAVY RAINFALL IS POSSIBLE TODAY WITH THE
POTENTIAL FOR TRAINING THUNDERSTORMS. HIGH TEMPERATURES WILL
LIKELY REMAIN IN THE LOW TO MID 80S ACROSS MUCH OF THE REGION
TODAY...WITH COOLER AIR FILTERING IN...CLOUDY SKIES AND
PRECIPITATION CHANCES. THE COOLER TEMPERATURES WONT LAST
LONG...AS THEY WILL WARM TO THE UPPER 80S BY WEDNESDAY AND 90S BY
THURSDAY.
RAIN CHANCES WILL CONTINUE LATER IN THE WEEK FOR OUR EASTERN CWFA.
A TROPICAL WAVE WILL MOVE ONSHORE IN SOUTH TEXAS LIKELY WEDNESDAY
NIGHT/THURSDAY. THIS WILL INCREASE CHANCES FOR RAIN ALONG THE
COASTAL PLAINS FOR A FEW DAYS...POSSIBLY MOVING AS FAR WEST AS THE
I-35 CORRIDOR THURSDAY/FRIDAY. MODELS CONTINUE TO INDICATE
ANOTHER FRONT MOVING THROUGH THE REGION OVER THE WEEKEND. HIGH
TEMPERATURES ON SATURDAY SHOULD BE NICE IN THE UPPER 80S. THIS
FRONT WILL BE REPLACED BY HIGH PRESSURE...WITH WARMER TEMPERATURES
AND MOSTLY SUNNY SKIES.
&&
.PRELIMINARY POINT TEMPS/POPS...
AUSTIN CAMP MABRY 83 68 86 71 90 / 60 20 20 20 30
AUSTIN BERGSTROM INTL AIRPORT 83 66 88 69 90 / 60 20 20 20 40
DEL RIO INTL AIRPORT 85 68 89 71 92 / 60 20 - - -
SAN ANTONIO INTL AIRPORT 84 67 87 71 91 / 60 20 20 20 30
&&
.EWX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
03/01
Hazardous weather outlook, Sep 11, 4:11 AM CST, 1 hour 49 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
511 AM CDT TUE SEP 11 2007
TXZ171>173-183>194-202>209-217>225-228-121015-
LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-
GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE-
MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA-
FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT-
511 AM CDT TUE SEP 11 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.
.DAY ONE...TODAY AND TONIGHT...
SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ALONG A COLD
FRONT MOVING THROUGH SOUTH CENTRAL TEXAS WILL PRODUCE LOCALLY
HEAVY RAINS. WIND GUSTS WINDS NEAR 40 MPH ARE ALSO POSSIBLE WITH
THESE STORMS THIS AFTERNOON.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED.
Flash Flood, Travis
- When
- September 11, 6:00 AM CST to 8:15 AM CST
- Where
- Travis County, 6 mi NW of Austin to 9 mi NW of Austin
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 30.341, -97.821
Low water crossings flooded at Lakewood Drive, Bull Creek, Old Spicewood Springs Road, Bee Caves Road and Loop 360.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Rip Current in Florida, September 11, 20072 deaths · 1 event
- Lightning Strike in Florida, September 11, 2007$350,000 · 1 event
- Damaging Winds in New York, September 11, 2007$205,000 · 56 kt wind · 11 events
- Lightning Strike in Georgia, September 11, 2007$50,000 · 1 event
- Damaging Winds in New York, September 11, 2007$35,000 · 55 kt wind · 3 events
- Damaging Winds in Vermont, September 11, 2007$25,000 · 50 kt wind · 3 events
- Coastal Flood in Alaska, September 11, 2007$12,000 · 1 event
- Drought in Florida, September 11 to 30, 20073 events
- Frost and Freeze in Colorado, September 11, 20072 events
- Waterspouts in Lake Huron, September 11, 20072 events
- Hail and Damaging Wind in Michigan, September 11, 200750 kt wind · 2 events
- Flood in Massachusetts, September 11, 20071 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 59510.